Estimation of extreme quantiles from heavy and light tailed distributions

Jonathan El Methni 1 Laurent Gardes 2 Stephane Girard 1 Armelle Guillou 2
1 MISTIS - Modelling and Inference of Complex and Structured Stochastic Systems
Inria Grenoble - Rhône-Alpes, LJK - Laboratoire Jean Kuntzmann, INPG - Institut National Polytechnique de Grenoble
Abstract : In Gardes et al. (2011), a new family of distributions is introduced, depending on two parameters tau and theta which encompasses Pareto-type distributions as well as Weibull tail-distributions. Estimators for theta and extreme quantiles are also proposed, but they both depend on the unknown parameter tau, making them useless in practical situations. In this paper, we propose an estimator of tau which is independent of theta. Plugging our estimator of tau in the two previous ones allows us to estimate extreme quantiles from Pareto-type and Weibull tail-distributions in an unifi ed way. The asymptotic distributions of our three new estimators are established and their efficiency is illustrated on a small simulation study and on a real data set.
Document type :
Journal articles
Journal of Statistical Planning and Inference, Elsevier, 2012, 142 (10), pp.2735-2747. <10.1016/j.jspi.2012.03.025>
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-00627964
Contributor : Laurent Gardes <>
Submitted on : Thursday, April 19, 2012 - 8:52:11 AM
Last modification on : Wednesday, December 14, 2016 - 1:07:15 AM
Document(s) archivé(s) le : Wednesday, December 14, 2016 - 11:20:17 PM

File

Revision.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Jonathan El Methni, Laurent Gardes, Stephane Girard, Armelle Guillou. Estimation of extreme quantiles from heavy and light tailed distributions. Journal of Statistical Planning and Inference, Elsevier, 2012, 142 (10), pp.2735-2747. <10.1016/j.jspi.2012.03.025>. <hal-00627964v3>

Share

Metrics

Record views

735

Document downloads

316